MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number KL-BS001U3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for evaluation; however, it has not yet been received.D4: only di provided as lot number is unknown.
 
Event or Problem Description
The event involved a chemosafelock bag spike where it was reported there was leakage.The event occurred after use.There was no reported impact of event on patient and medical institution worker, unknown patient involvement and no patient harm.
 
Event or Problem Description
Additional information was received stating that the suspected lot number is 13973001 or 13979995.And that the event occurred during infusion.There was no serious injury/death, no blood loss, no unprotected chemo exposure, no delay in critical therapy, no adverse operator consequences, and no med/surg intervention required.The device was changed out/replaced with no further problems encountered.The mating device was chemosafelock infusion set.Type of procedure was a saline flush and involved medication was saline.There was patient involvement but harm was not reported as a consequence of this event.The device was returned to terumo for evaluation and their report states "one (1) actual sample was received with the protector attached on the spike.When we applied pressure on the bottle after connected to our in-house saline bottle, leakage occurred between the body and the spike.Upon closely checking the connection between the body and the spike, it was confirmed the fitting connection was made inadequately and the root of male taper was exposed.".
 
Additional Manufacturer Narrative
A series of photos were shared by the customer, where an incomplete insertion between the spike and the chemolock bond is observed, no additional damage or anomalies are observed.One used device was returned for evaluation.As received an incomplete insertion of the chemolock inside the luer was observed, no additional damage or anomalies were observed.The sample was tested and a leak between the spike and chemolock connection was confirmed.Complaint of leaks can be confirmed, the probable cause was an error during assembly during manufacturing.A lot history review was unable to be performed due to unknow lot number.Plots 13973001 - manufacturing date - 04/01/2024 - expiry date - 04/01/2027r.13979995 - manufacturing date - 04/01/2024 - expiry date - 04/01/2027.
 
Additional Manufacturer Narrative
The customer provided the following suspected/possible lots 13973001 or 13979995, therefore a device history review was performed and no significant anomalies, nonconformances or discrepancies were found that might be related with the condition reported by customer.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa.
MX 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21145620
Report Number9617594-2025-00081
Device Sequence Number18425511
Product Code FPA
UDI-Device Identifier00840619023676
UDI-Public(01)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot NumberPLOTS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/14/2025
11/25/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/10/2025
11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORMAL SALINE, MFR UNK.
Patient SexUnknown